Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at May 13, 2007, 2:48 PM MDT for Judith Basin County, Montana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2007, 2:48 PM MDT (20:48 UTC)
- Expired
- May 13, 2007, 3:06 PM MDT
- In force
- 18 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 96 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:31 PM MDT, 17 minutes earlier.
Area forecast discussion, May 13, 2:31 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 231 PM MDT SUN MAY 13 2007 .DISCUSSION... TONIGHT THROUGH TUESDAY...A TIGHTLY WOUND UPPER LEVEL LOW OVER EASTERN WASHINGTON AND NORTHERN IDAHO WILL MOVE ACROSS THE FORECAST AREA TONIGHT. CURRENTLY THERE ARE NUMEROUS SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHWEST MONTANA. INDIVIDUAL CELLS ARE MOVING NORTHEAST...WHILE THE AREA OF SHOWERS AND STORMS ARE PUSHING EAST. HIGHEST POPS THIS EVENING WILL BE IN THE EAST AND DECREASE AS YOU MOVE WEST. THERE IS STILL AN OUTSIDE CHANCE A THUNDERSTORM COULD BECOME SEVERE IN GALLATIN...MEAGHER AND FERGUS COUNTIES. MOST OF THE STORMS THOUGH WILL CONTAIN PEA SIZED HAIL AND HEAVY RAIN. A FEW SHOWERS WILL LINGER AFTER MIDNIGHT AND POSSIBLY INTO MONDAY MORNING. THE UPPER LEVEL LOW WILL BE EXITING THE AREA MONDAY MORNING. NORTHWEST FLOW BEHIND THE SYSTEM WILL BRING COOL AIR INTO THE AREA. HIGHS ON MONDAY WILL BE NEAR NORMAL TO A FEW DEGREES BELOW NORMAL. AN UPPER LEVEL RIDGE STARTS TO BUILD OVER THE NORTHERN ROCKIES MONDAY NIGHT AND WILL BE CENTERED OVER IDAHO AND WESTERN MONTANA BY TUESDAY AFTERNOON. THIS WILL RESULT IN WARMER CONDITIONS WITH HIGHS CLIMBING BACK ABOVE NORMAL FOR TUESDAY. MEIER TUESDAY NIGHT THROUGH SUNDAY NIGHT...AN UPPER LEVEL RIDGE WILL BUILD OVER NORTH CENTRAL AND SOUTHWEST MONTANA TUESDAY NIGHT INTO WEDNESDAY FOR WARMING TEMPERATURES. THE AIRMASS WILL BECOME SLIGHTLY UNSTABLE IN THE SOUTH ON WEDNESDAY FOR A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS THERE. HAVE DROPPED THE CHANCE OF PRECIPITATION IN THE NORTH FOR WEDNESDAY. THE RIDGE WILL BEGIN TO FLATTEN SOMEWHAT WEDNESDAY NIGHT INTO THURSDAY BUT THE INSTABILITY SHOULD BE CONFINED TO THE SOUTH SO HAVE AGAIN DELETED THE CHANCE OF PRECIPITATION IN THE NORTH. TEMPERATURES WILL REMAIN WARM. AN UPPER LEVEL TROUGH WILL APPROACH THE PACIFIC NORTHWEST THURSDAY NIGHT THROUGH SATURDAY...FOR A MORE MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT OVER THE AREA. THIS WILL BRING THE AREA A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL ALSO PASS THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY FOR GRADUALLY COOLING...BUT STILL ABOVE NORMAL...TEMPERATURES. THE TROUGH WILL MOVE INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT...FOR AN EVEN BETTER CHANCE OF PRECIPITATION. TEMPERATURES WILL ALSO COOL TO NEAR NORMAL LEVELS. COULSTON/BLANK && .AVIATION... UPDATED 2020Z. A BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTHWEST MONTANA TO NORTH CENTRAL MONTANA WILL CONTINUE INTO THE EARLY EVENING HOURS. EXPECT GENERALLY VFR CONDITIONS BUT THERE WILL BE SCATTERED MVFR CEILINGS AND VISIBILITIES MAINLY IN SHOWERS AND THUNDERSTORMS. DRIER AIR WILL SPREAD INTO SOUTHWEST MONTANA BY DARK AND THEN SHOULD SPREAD NORTHEAST THE REST OF TONIGHT. THERE IS SOME QUESTION OF WHETHER THE NORTHERN SITES OF KCTB AND KHVR WILL SEE CLOUDS GO SCATTERED. IN ANY CASE MOISTURE FROM CANADA WILL SPREAD SOUTH LATE TONIGHT INTO MONDAY MORNING OVER THE PLAINS SO ANY SCATTERED CLOUDS WILL BECOME BROKEN. ALTHOUGH EXPECT VFR CONDITIONS MONDAY MORNING WITH THESE CLOUDS WOULD NOT BE SURPRISED TO SEE AT LEAST LOCAL MVFR CEILINGS. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 36 60 39 69 / 50 10 0 0 CTB 34 60 34 69 / 30 10 0 0 HLN 43 64 41 74 / 30 10 0 0 BZN 39 66 34 74 / 50 10 0 0 WEY 29 61 27 71 / 30 20 0 0 DLN 38 66 35 72 / 20 0 0 0 HVR 41 61 39 71 / 80 20 0 0 LWT 39 55 35 64 / 80 20 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM...COULSTON/BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 13, 4:29 AM MDT, 10 hours 19 minutes before
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
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:22 PM MDT | Severe Thunderstorm Warning | TFX | Liberty | 23 min |
| May 13, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.